MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. E-Z CLEAN BLADE MOD 4.0IN; E-Z CLEAN BLADE MODIFIED 4.0 INCH

ETHICON ENDO-SURGERY, LLC. E-Z CLEAN BLADE MOD 4.0IN; E-Z CLEAN BLADE MODIFIED 4.0 INCH
Model Number 0014AM
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an unknown procedure the modified tip part departed too easily during cleaning with the tip cleaner.The tip disappeared intra-op, the nurse and surgeon tried to find it.Finally they found it, but it made too much time wasted (op was delayed for 30mins).
 
Additional Manufacturer Narrative
(b)(4) date sent: 6/1/2023, only event year known: 2023.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Photo images were received and are pending review.When the review is completed, a supplemental medwatch will be sent with a summary of the evaluation.Lot number was received and dhr is pending review.When the review is completed, a supplemental medwatch will be sent with a summary of the evaluation.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 8/10/2023.Investigation summary: the product was returned for evaluation.Visual inspection was conducted on the returned device.Visual analysis of the returned sample determined that the 0014am device was returned with the ptfe insulation detached and returned.In addition, the coating of the tip electrode was damaged.The tip was not detached as reported, therefore, the reported event was not confirmed.The electrode was tested for continuity and passed the test.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.No definitive root cause could be reached that might have caused the detachment of the ptfe.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 6/13/2023.Photo anlaysis: this is an analysis of an image submitted for evaluation.Image: the image provided by the customer shows an electrode tip with the blue sheath detached.No conclusion could be reached as to how this issue occurred through photo analysis.Because the instrument was not returned our evaluation is limited.A manufacturing record evaluation was performed for the finished device batch sbmdmx, and no non-conformances were identified.

Brand Name
E-Z CLEAN BLADE MOD 4.0IN
Common Device Name
E-Z CLEAN BLADE MODIFIED 4.0 INCH
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo PR 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key17037428
Report Number3005075853-2023-03639
Device Sequence Number12376770
Product Code GEI
UDI-Device Identifier10614559100165
UDI-Public10614559100165
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K081791
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0014AM
Device Catalogue Number0014AM
Device Lot NumberSBMDMX
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/16/2023
Supplement Date Received by Manufacturer06/02/2023
08/02/2023
Initial Report FDA Received Date06/01/2023
Supplement Report FDA Received Date06/13/2023
08/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown